Thunderstorm Wind, Warren
- When
- July 8, 12:47 AM CST
- Where
- Warren County, 1.3 mi ESE of Oakland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.020, -86.230
A tree was reported down near Oakland.
Two lines of thunderstorms moved across the Ohio River into central Kentucky on the afternoon and evening of July 8th bringing damaging winds and small hail to the area. Lightning also caused a house fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Two lines of thunderstorms moved across the Ohio River into central Kentucky on the afternoon and evening of July 8th bringing damaging winds and small hail to the area. Lightning also caused a house fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 8, 12:04 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 204 AM EDT TUE JUL 8 2008 .EARLY MORNING UPDATE... SHORTLY AFTER 05Z THUNDERSTORMS DEVELOPED NORTHWEST THROUGH SOUTHWEST OF BOWLING GREEN...MOVING EAST. HAVE UPDATED ALL PRODUCTS TO REFLECT THIS. .SECOND EVENING UPDATE... UPDATED ZONES TO TAKE OUT ALL MENTION OF SHOWERS AND TO UPDATE CLOUD COVER. PATCHY FOG STILL POSSIBLE WHERE RAIN FELL EARLIER THIS AFTERNOON. .EVENING UPDATE... THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES GENERATED BY OUTFLOW FROM EARLIER CONVECTION WEST OF LOUISVILLE HAVE EXITED THE STATE...LEAVING ONLY A BROKEN DECK OF MID-LEVEL STRATO-CU IN ITS WAKE. SKIES HAVE CLEARED ACROSS KENTUCKY WEST OF INTERSTATE 65 ALREADY...AND SHOULD GENERALLY CLEAR FROM NORTH TO SOUTH DURING THE LATE EVENING HOURS. A FEW SPRINKLES ARE POSSIBLE ACROSS THE BLUEGRASS AND THE LAKE CUMBERLAND AREA...BUT THEY WILL END BY LATE EVENING. WINDS SHOULD BECOME LIGHT FROM THE SOUTH OVERNIGHT. PATCHY FOG MAY DEVELOP ACROSS AREAS WHERE RAIN HAS FALLEN...MOST LIKELY ACROSS OUR SOUTHERN TIER OF COUNTIES WHERE OVER ONE INCH FELL EARLIER TODAY EAST OF BOWLING GREEN. && .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE REGION THROUGH THE FORECAST PERIOD. WIDESPREAD PRECIPITATION CURRENTLY AFFECTING MUCH OF THE WESTERN PORTIONS OF THE FORECAST AREA WITH DIMINISH THROUGH THE AFTERNOON AND DRYING CONDITIONS WILL RETURN FOR TONIGHT. CLOUD COVER WILL REMAIN OVER THE AREA HELPING TO KEEP OVERNIGHT LOW TEMPERATURES WARMER THAN NORMAL WITH LOW TEMPERATURES MAINLY IN THE UPPER 60S AND LOW 70S. DUE TO RAINFALL TODAY AND A VERY MOIST ATMOSPHERE...MORNING FOG AND HAZE WILL BE LIKELY FROM BOWLING GREEN TO LOUISVILLE AND ACROSS SOUTH CENTRAL INDIANA AS WELL AS POINTS WEST. CONDITIONS WILL REMAIN DRY TUESDAY MORNING BEFORE A SLOW MOVING FRONTAL SYSTEM BEGINS TO DIP SOUTHWARD AND INCREASES CHANCES FOR PRECIPITATION ACROSS THE FORECAST AREA. AFTERNOON HIGH TEMPERATURES WILL CONTINUE TO BE WARM AS HIGH PRESSURE CONTINUES AHEAD OF STORM SYSTEM AND WARM AIR ADVECTION CONTINUES AHEAD OF THE COLD FRONT. EXPECT HIGH TEMPERATURES IN THE LOW 90S IN MOST LOCATIONS. A BETTER CHANCE FOR PRECIPITATION WILL OCCUR TUESDAY NIGHT AS THE COLD FRONT MOVES SOUTHWARD AND SHORTWAVE ENERGY MIGRATES THROUGH WESTERLY FLOW. COLD FRONT WILL STALL ACROSS THE REGION...MAINLY ALONG THE OHIO RIVER...AND TRAINING PRECIPITATION COULD BECOME A CONCERN BY TUESDAY NIGHT INTO WEDNESDAY. OVERNIGHT LOW TEMPERATURES WILL AGAIN REMAIN FAIRLY WARM AS CLOUD COVER INSULATES THE REGION. .LONG TERM (WEDNESDAY THROUGH MONDAY)... FRONTAL BOUNDARY TO CONTINUE TO TRACK SOUTH THROUGH KENTUCKY WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH MOST OF THE DAY. TAPERING OFF OF PRECIPITATION SHOULD BEGIN ACROSS THE NORTH BY EARLY EVENING...WITH THE SOUTH DRYING OUT OVERNIGHT. PRIMARILY ZONAL FLOW DEVELOPS BY EARLY THURSDAY AND REMAINS OVER THE REGION INTO THE EARLY PART OF NEXT WEEK. THIS SHOULD MEAN MOSTLY DRY WEATHER AND NEAR NORMAL TEMPERATURES...WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE MID 60S TO AROUND 70 DEGREES. THE ONLY THREAT TO THE WEATHER BEING DRY THROUGHOUT THE WEEKEND IS A WEAK FRONT THAT MOVES THROUGH SATURDAY/SUNDAY. FOR NOW WILL LEAVE THE FORECAST DRY AS THE FORCING AND MOISTURE APPEAR TO BE LIMITED CONSIDERING THE LOW PRESSURE SYSTEM ASSOCIATED WITH THE FRONT IS EXPECTED TO REMAIN ACROSS SOUTHERN CANADA. && .AVIATION (00Z TAFS)... MOSTLY VFR CONDITIONS THIS TAF PACKAGE. EARLY THIS MORNING AC HAS BEEN VERY RELUCTANT TO BREAK UP AND HAS ACTUALLY BEEN INCREASING IN SOME AREAS...PARTICULARLY AROUND BWG. WILL KEEP AC CIGS IN THROUGH THE MORNING HOURS. RAIN FELL AT SDF AND LEX...AND NEAR BWG... YESTERDAY BUT IF THE AC DECK CONTINUES TO HOLD STEADY THEN FOG FORMATION SHOULD NOT BE MUCH OF A PROBLEM. FOR NOW WILL HAVE TEMPO MVFR VSBYS FOR JUST A COUPLE OF HOURS AROUND DAWN AT SDF AND BWG. KLVX 88D SHOWING SOUTHWEST WINDS OF 35 KNOTS AT 2000 FEET SO WILL INCLUDE LLWS IN THE TAFS FOR A FEW HOURS. SCATTERED CONVECTION IS EXPECTED TODAY AHEAD OF AN ADVANCING COLD FRONT. TOO EARLY TO PIN DOWN EXACT TIMING BUT WILL INCLUDE A CB CLOUD TYPE LATE THIS AFTERNOON INTO THIS EVENING WHEN CONVECTION CHANCES ARE GREATEST. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && EARLY MORNING UPDATE...13 EVENING UPDATES...JSD SHORT TERM...JSD LONG TERM....JSD AVIATION.....13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 152 AM EDT TUE JUL 8 2008 INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-078- 082-090600- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- TAYLOR KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY- 152 AM EDT TUE JUL 8 2008 /1252 AM CDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL BEGIN TO SAG SOUTHWARD TUESDAY AFTERNOON AND A CHANCE FOR AFTERNOON THUNDERSTORMS WILL RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE COMING TO AN END NORTH TO SOUTH WEDNESDAY NIGHT. ALONG WITH DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ089-KYZ023>028-053-061>064-070>077-081-090600- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-CUMBERLAND KY- 152 AM EDT TUE JUL 8 2008 /1252 AM CDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED BEFORE SUNRISE. ALL STORMS ARE CAPABLE OF DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. PATCHY FOG IS POSSIBLE ACROSS THE LAKE CUMBERLAND REGION AND ALONG THE TENNESSEE BORDER WHERE HEAVY RAIN FELL EARLIER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL BEGIN TO SAG SOUTHWARD TUESDAY AFTERNOON AND A CHANCE FOR AFTERNOON THUNDERSTORMS WILL RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE COMING TO AN END NORTH TO SOUTH WEDNESDAY NIGHT. ALONG WITH DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 238 AM EDT TUE JUL 8 2008 KYZ071-074-080730- BARREN-WARREN- 138 AM CDT TUE JUL 8 2008 ...STRONG STORM AFFECTING BARREN AND WARREN COUNTIES... AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF BOWLING GREEN...MOVING EAST AT 27 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS TO 55 MPH WERE REPORTED WITH THIS STORM. THIS STORM WILL BE... NEAR SMITHS GROVE BY 145 AM CDT. NEAR THREE FORKS BY 150 AM CDT. NEAR HAYS BY 155 AM CDT. NEAR HAYWOOD BY 215 AM CDT. IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The Nashville radar (KOHX), 91 km away, was scanning. The volume nearest the first event began at 07:04 UTC.
18 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
A tree was reported down near Oakland.
Several trees were reported down near Smiths Grove, at the intersection of Kentucky Highway 101 and Interstate 65.
Several trees were reported down along Kentucky Highways 101 and 1297.
Trees were reported down along US Highways 68 and 80.
Large trees were reported down across Avoca and English Station Roads in eastern Louisville.
Lightning started a large house fire in the Lake Forest area.
Power lines were reported down in the Simpsonville area.
Trees were reported down across Kentucky Highway 53.
Winds of 70 mph were reported by Kentucky State Police.
Numerous small branches were reported down by winds estimated at 50 to 60 mph.
Several large tree limbs were reported down.
Trees were reported down along Kentucky Highway 657.
Winds estimated at 50 mph were also reported.
A tree was blown onto a house near Shepherdsville.
Several large branches were reported down by thunderstorm winds.
Several trees were reported down along the Western Kentucky Parkway between Elizabethtown and Clarkson.
Metrosafe reported numerous trees and power lines down across the city of Louisville, especially west of Interstate 65.
Trees were reported down in Bardstown along U.S. Highway 62.
Several trees were downed 5 miles northeast of Chaplin on Bardstown Road.
Several trees were downed along Lawrenceburg Road 3 miles northeast of Chaplin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112752, 112753, 112754, 112755, 112764, 112751, 112756, 112757, 112765, 128306, 112766, 112758, 112750, 112759, 112767, 112760, 112761, 112763, 112769, 112770.